Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 137, NWS State College, PA

June 28, 2025Lancaster County, York County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 28, 2025, 7:58 PM EDT for Lancaster County, York County, Pennsylvania. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2025, 7:58 PM EDT (23:58 UTC)
Expired
Jun 28, 2025, 9:15 PM EDT
In force
77 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lancaster County, PA, York County, PA

The radar

The Sterling radar (KLWX), 141 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 7:33 PM EDT, 25 minutes earlier.

Area forecast discussion, Jun 28, 7:33 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service State College PA
733 PM EDT Sat Jun 28 2025

.SYNOPSIS...
* The coverage of storms will decrease into the evening with
  widespread patchy fog developing over most of CPA tonight.
* Sunday will be the best day of the last weekend of June with
  lower humidity and rain-free/dry conditions
* Stormy pattern resumes early next week with renewed risk of
  strong to severe storms and locally heavy rainfall

&&

.NEAR TERM /UNTIL 7 AM SUNDAY MORNING/...
A few stay isolated showers and storms remain in the CWA,
however the threat for severe weather and flooding has mostly
ended for the evening. Low status and billow clouds over the
eastern half of the CWA kept the airmass mostly stable through
the early afternoon hours preventing the line of storms that
came through from being too unruly. The aforementioned clouds
eventually broke up, allowing for some airmass modification and
a few storms to kick up in the Lower Susquehanna Valley, but
instability was limited due to the short amount of time that
area saw direct sunlight.

The remaining convection over CPA will dissipate over the next
couple hours, and rain chances drop to near zero just after
midnight tonight. Given the ample moisture across the ground and
diminishing winds overnight, widespread patchy fog is expected
to develop across most of the area. Anticipate some visibility
reductions, especially during the pre dawn hours of the morning.
Lows tonight will reach near 70 across the southeast to the
upper 50s in the northwest mountains.

&&

.SHORT TERM /7 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
Sfc high pressure building into CPA behind the front provides a
dry period tonight through Sunday.  Sunday will see a return of
sunshine, drying conditions, and warmer temperatures once high
pressure is in control. High temps on Sunday will reach the low
80s across the northern tier of the commonwealth to the low 90s
near south central PA along the Mason Dixon line.

The stormy and unsettled pattern resumes early next week with a
shortwave trough progressing through the Great Lakes sending a
quasi stationary/warm and cold front through the region Monday
and Tuesday. Partly cloudy skies to begin the day on Monday will
allow for plenty of destabilization of the atmosphere. That
combined with ample moisture returns from the south will provide
the ingredients for another round of strong storms Monday
afternoon ahead of and along the front. Isolated strong to
severe thunderstorms with gusty winds and heavy rainfall are
possible.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
For now, the signal is relatively weak for rainfall leading up
to the 4th of July. However, another northern stream front will
keep low POPs in the forecast for Independence Day. Whether or
not we see precipitation for the 4th will be dependent on how
quickly the upper level low lifts out of New England and gets
replaced by building region over the central US. Temperatures by
the middle of next week are progged to be just above to near
climo.

&&

.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
Scattered showers and a few thunderstorms will continue to
drift eastward across the area, mainly south of I-80, this
evening. A localized downpour is possible.

As skies clear overnight, there is the potential for fog
development. Have hinted at this possibility in each of the
TAFs, and hit BFD the hardest where the confidence is the
highest in reduced vsbys.

After any fog mixes out, expect dry weather and widespread VFR
conds for Sunday.

The next cold front will arrive early next week. Some of the
accompanying storms could be on the strong side once again.

Outlook...

Sun...AM fog, then VFR.

Mon-Tue...SHRA/TSRA expected, with periods of fog and low
clouds overnight.

Wed...AM fog, then VFR.

Thu...Primarily VFR, although a few aftn SHRA/TSRA are
possible.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Steinbugl/Bowen
NEAR TERM...Steinbugl/Bowen
SHORT TERM...Bowen/Tyburski
LONG TERM...Steinbugl/Bowen
AVIATION...Evanego
Hazardous weather outlook, Jun 28, 7:08 PM EDT, 50 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
708 PM EDT Sat Jun 28 2025

PAZ004>006-010>012-037-041-042-046-292315-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga-
Northern Lycoming-Sullivan-Southern Lycoming-
708 PM EDT Sat Jun 28 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ033>036-057>059-063>066-292315-
Somerset-Bedford-Fulton-Franklin-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
708 PM EDT Sat Jun 28 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Isolated strong to severe thunderstorms with gusty winds and heavy
rainfall are possible Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ017>019-024>028-045-049>053-056-292315-
Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-
Mifflin-Juniata-Southern Clinton-Union-Snyder-Montour-Northumberland-
Columbia-Perry-
708 PM EDT Sat Jun 28 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Isolated strong to severe thunderstorms with gusty winds and heavy
rainfall are possible Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 28, 4:09 PM EDT, 3 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
409 PM EDT Sat Jun 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     Tstm Wnd Dmg     4 WNW Hughesville       41.26N 76.80W
06/28/2025                   Lycoming           PA   911 Call Center

            Trees/wires down in Muncy Twp.

&&

MRS
Local storm report, Jun 28, 4:31 PM EDT, 3 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
431 PM EDT Sat Jun 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Tstm Wnd Dmg     Loganton                41.03N 77.31W
06/28/2025                   Clinton            PA   911 Call Center

            Multiple trees and wires down in Loganton.

&&

JAB

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 12:28 PM EDTSevere Thunderstorm WarningCTPClearfield, Elk47 min
Jun 28, 2:06 PM EDTSevere Thunderstorm WarningCTPCentre, Clearfield39 min
Jun 28, 2:21 PM EDTSevere Thunderstorm WarningCTPBedford, Fulton39 min
Jun 28, 3:17 PM EDTSevere Thunderstorm WarningCTPLycoming, Montour, Northumberland, Sullivan, Tioga43 min
Jun 28, 3:25 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming, Mifflin, Montour, Northumberland and 2 more50 min
Jun 28, 7:18 PM EDTSevere Thunderstorm WarningCTPLancaster42 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.